products-page-bottom-left-box

Altacold

Evans Medical PLC
Plot 6, Abimbola Way, Isolo, P.M.B. 1120, Apapa, Lagos, Nigeria., km 32, Lagos Bad, Exp/way, Agbara
Tel: 01-7901401 - 8 (8 lines)
Fax: 01-7912722, 01-7912732
Website: http://evansmedicalplc.com/

Brand Name

Altacold

Manufacturer

Evans Medical Plc, Km. 32, Lagos-Badagry Expressway, Agbara Industrial estate, Agbara, Ogun state.

Therapeutic Class

Cough and cold preparations

Dosage Form, Composition & NAFDAC Registration Number (NRN)

Tablet (NRN:A4-2048): Paracetamol 500 mg, Pseudoephedrine hydrochloride 30 mg, Triprolidine 2.5 mg.

Pack size: 50 x 4's.

Syrup (NRN: 04-9616): Paracetamol 125 mg, Pseudoephedrine hydrochloride 15 mg, Triprolidine 0.625 mg.

Pack size: 60 mL.

Pharmacology

Altacold is a nasal decongestant. It is a synergetic combination of analgesic, decongestant and antihistamine.

Indications

Altacold is for symptomatic relief of fever, headaches, and nasal congestion associated with influenza and common cold, including allergic rhinitis.

Contra-indications

Hypersensitivity to any of the active components.

Precautions/Warnings

This products should not be given to premature infants or neonates and should not be used during pregnancy.

Interactions

This preparation interact with several classes of drugs. Thus, it is advisable that it should not be co-administered with other medications, about 1-2 hours should be allowed before administering any other medications.

Adverse Effects

Paracetamol is generally well absorbed from the gastrointestinal tracts and side effects are rare except for liver toxicity when administered in high doses.

Pseudoephedrine has some common side effects of dizziness, anxiety, agitation and gastrointestinal disturbance while Triprolidine has the common side effect of antihistamine such as CNS depression of which sedation (which varies from slight drowsiness to deep sleep and includes lassitude), dizziness and lack of coordination is commonest.

Dosage & Administration

Age  Dose 
Altacold Syrup/Tablet 
Children (6 months – 2 years): Half teaspoonful (2.5 mL);
Children (2 – 6 years): One teaspoonful (5 mL);
Children (6 – 12 years): One to two teaspoonfuls (5 – 10 mL)
Adult: One tablet 3-4 times a day.

Storage/Handling Recommendations

Store below 25oC and protect from light.

Keep all medicines out of the reach of children.

Review Date

2015-04-06 11:21:42